Missouri, 2012

Flooding in Missouri, March 20 to 21, 2012

March 20 to 21, 2012 · NWS SGF · 15 events in 6 counties and zones

A slow moving low pressure system over the Southern Plains developed several rounds of heavy rainfall which produced flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$52,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A slow moving low pressure system over the Southern Plains developed several rounds of heavy rainfall which produced flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 20, 6:03 PM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Mar 20, 6:03 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
703 PM CDT TUE MAR 20 2012

...UPDATE TO AVIATION...

.UPDATE...

LOW END SEVERE CHANCES CONTINUE ACROSS THE EASTERN PORTIONS OF THE
CWA THIS EVENING. SHARP AIRMASS BOUNDARY HAS BEEN ANALYZED ACROSS
THE CENTRAL TO EASTERN OZARKS...GENERALLY IN A NORTH/SOUTH LINE
FROM GAINESVILLE TO FT. WOOD TO OSAGE BEACH. AIRMASS REMAINS A BIT
UNSTABLE EAST OF THIS BOUNDARY...WITH OBJECTIVE ANALYSIS
INDICATING ONLY A COUPLE HUNDRED JOULES/KG OF CAPE AVAILABLE OVER
THIS AREA. SHEAR IS CERTAINLY NOT A PROBLEM...WITH VERY STRONG
EFFECTIVE BULKS AND LOW LEVEL SRH IN PLACE OVER THE AREA.

WITH SUCH A STRONGLY SHEARED ENVIRONMENT...WILL NEED TO KEEP A
CLOSE EYE ON POTENTIAL FOR ISOLATED MESOVORTS AND/OR MINI/LOW-TOPPED
SUPERCELL STRUCTURES THROUGH THE FIRST PART OF THE EVENING. HAVE
OBSERVED WHAT APPEARS TO BE SOME WAVE STRUCTURES MOVING NORTH AT A
FASTER PACE THAN THE OVERALL CONVECTION...WHICH SEEM TO RESULT IN
CONVECTION PERKING UP A BIT AS THEY INTERACT WITH THESE FEATURES.
THIS WILL ALSO NEED TO BE WATCHED THROUGH THE EVENING. MAIN
THREATS THIS EVENING WOULD BE BRIEF SPIN-UP TORNADOES AS WELL AS A
FEW STRONG WIND GUSTS AS 50 KT ENVIRONMENTAL 850 MB WINDS
OCCASIONALLY MAKE IT DOWN TO THE SURFACE.

OVERALL THREAT DOES REMAIN LIMITED...AND PER PHONE COORDINATION
WITH SPC...WILL BE HOLDING OFF ON ANY SORT OF WEATHER WATCH
ISSUANCE UNLESS ADDITIONAL SEVERE WEATHER REPORTS ARE RECEIVED.

BOXELL

&&

.DISCUSSION...

SHORT TERM (TONIGHT THROUGH THURSDAY)...

THE STALLED OUT UPPER LEVEL LOW IS CURRENTLY OVER WESTERN TEXAS
THIS AFTERNOON. SPOKES OF ENERGY CONTINUE TO PIN WHEEL AROUND THIS
SYSTEM BRINGING ROUNDS OF SHOWERS WITH ISOLATED STORMS. SO FAR
WITH THIS EVENT...THERE HAS BEEN A GENERAL 3 TO 5 INCHES OF
RAINFALL ALONG AND WEST OF HIGHWAY 71 WITH ONE TO TWO INCHES ALONG
AND WEST OF HIGHWAY 65. AREAL FLOODING AND RIVER FLOODING CONTINUES OVER
PORTIONS OF SOUTHEAST KANSAS AND EXTREME WESTERN MISSOURI.
EXPECTING AN ADDITIONAL ONE TO THREE INCHES OF RAINFALL ACROSS THE
AREA WITH THE HIGHER AMOUNTS BETWEEN HIGHWAY 71 AND HIGHWAY 5
THROUGH TOMORROW NIGHT.

AS FOR THIS EVENING AND TONIGHT...WHILE THE SEVERE THREAT IS NOT
COMPLETELY ZERO...THE CHANCES ARE EXTREMELY LOW FOR A SEVERE WIND
GUST OR SPIN UP TORNADO. AGAIN THE LIMITING FACTOR CONTINUES TO BE
THE INSTABILITY TO DEVELOP DEEP CONVECTION. ONE BAND OF CONVECTION
WILL CONTINUE TO MOVE ACROSS THE EASTERN OZARKS THIS EVENING WITH
ANOTHER BAND OF CONVECTION NOW DEVELOPING DOWN IN WESTERN ARKANSAS
WILL ROTATE UP ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI
LATER THIS EVENING. ANY ADDITIONAL RAINFALL ON SATURATED GROUNDS
WILL AGGRAVATE AREA STREAMS AND RIVERS. THE CENTRAL AND EASTERN
OZARKS HAVEN'T SEEN THAT MUCH RAINFALL YET WITH THIS SYSTEM AND
WILL TAKE A WHILE FOR THE RAIN TO SATURATE THE GROUND IN THESE
AREAS. BUT IF THERE IS ANY TRAINING OF HEAVIER SHOWERS AND
STORMS...THERE COULD BE SOME ADDITIONAL FLOOD WARNINGS ISSUED
LATER TONIGHT. LOOKING AT MODEL DATA...SUGGESTION ANOTHER JET
STREAK COMING AROUND THE BASE OF THE UPPER LEVEL LOW UP THROUGH
THE OZARKS TONIGHT ALONG WITH A DECENT LOW LEVEL JET. THIS COULD
LEAD TO ANOTHER ENHANCEMENT OF RAINFALL LATER THIS EVENING FOR
SOUTHWEST MISSOURI.

LOOKING INTO TOMORROW...THERE APPEARS TO BE A SLIGHT BREAK IN THE
RAIN MID TO LATE MORNING WITH ANOTHER ROUND OF SHOWERS AND MAYBE
AN ISOLATED THUNDER DEVELOPING BY LATE AFTERNOON INTO WEDNESDAY
EVENING. THIS APPEARS TO BE THE LAST OF THE HEAVIER RAINFALL WITH
THIS LOW AS THE LOW WILL START MOVING TO THE NORTHEAST AND
SHIFTING THE MAIN CONVEYOR BELT OF MOISTURE AND CONVECTION OUT OF
THE AREA.

GRIFFIN

LONG TERM (FRIDAY THROUGH TUESDAY)...

THE UPPER LEVEL LOW WILL CONTINUE TO MOVE EASTWARD ON
FRIDAY...KEEPING SCATTERED SHOWERS AND THUNDERSTORMS OVER THE AREA
THROUGH THE DAY...DIMINISHING IN THE EVENING HOURS.  THE PERSISTENT
CLOUD COVER ON FRIDAY WILL KEEP TEMPERATURES COOL...WITH HIGHS IN
THE LOWER 60S EXPECTED.  TEMPERATURES WILL WARM INTO THE WEEKEND AS
A RIDGE BUILDS INTO THE AREA AND SKIES BEGIN TO CLEAR. HIGH
TEMPERATURES WILL RISE INTO THE UPPER 60S BY SATURDAY WITH MID
70S EXPECTED BY SUNDAY. THESE WARMER TEMPERATURES WILL PERSIST
INTO THE BEGINNING OF THE WORK WEEK. THERE IS THE POTENTIAL FOR
MORE RAINFALL ON TUESDAY AS ANOTHER STORM SYSTEM PASSES JUST NORTH
OF THE AREA. SIGNIFICANT MODEL DIFFERENCES EXIST AT THIS TIME...SO
THERE IS NOT MUCH CONFIDENCE FOR THE TUESDAY PRECIPITATION
FORECAST AT THIS TIME.

KARDELL

&&

.AVIATION...

A LARGE AREA OF RAIN AND EMBEDDED SCATTERED THUNDERSTORMS WILL
PERSIST TONIGHT ACROSS SOUTHERN MISSOURI. MVFR CONDITIONS WILL
PREVAIL...HOWEVER BRIEF IFR CAN BE EXPECTED WITH HEAVIER RAIN.
HAVE THEN MAINTAINED MVFR INTO WEDNESDAY AS A BAND OF RAIN AND
EMBEDDED THUNDERSTORMS WILL PERSIST. CONFIDENCE IS A BIT LOWER
IN THE PLACEMENT OF THE PRECIPITATION ON WEDNESDAY...BUT DO THINK
IFR WILL REMAIN POSSIBLE WHERE THE HEAVIER RAIN SETS UP.

SCHAUMANN

&&

.PREV DISCUSSION...
/ISSUED 643 PM CDT TUE MAR 20 2012/

SHORT TERM (TONIGHT THROUGH THURSDAY)...

THE STALLED OUT UPPER LEVEL LOW IS CURRENTLY OVER WESTERN TEXAS
THIS AFTERNOON. SPOKES OF ENERGY CONTINUE TO PIN WHEEL AROUND THIS
SYSTEM BRINGING ROUNDS OF SHOWERS WITH ISOLATED STORMS. SO FAR
WITH THIS EVENT...THERE HAS BEEN A GENERAL 3 TO 5 INCHES OF
RAINFALL ALONG AND WEST OF HIGHWAY 71 WITH ONE TO TWO INCHES ALONG
AND WEST OF HIGHWAY 65. AREAL FLOODING AND RIVER FLOODING CONTINUES OVER
PORTIONS OF SOUTHEAST KANSAS AND EXTREME WESTERN MISSOURI.
EXPECTING AN ADDITIONAL ONE TO THREE INCHES OF RAINFALL ACROSS THE
AREA WITH THE HIGHER AMOUNTS BETWEEN HIGHWAY 71 AND HIGHWAY 5
THROUGH TOMORROW NIGHT.

AS FOR THIS EVENING AND TONIGHT...WHILE THE SEVERE THREAT IS NOT
COMPLETELY ZERO...THE CHANCES ARE EXTREMELY LOW FOR A SEVERE WIND
GUST OR SPIN UP TORNADO. AGAIN THE LIMITING FACTOR CONTINUES TO BE
THE INSTABILITY TO DEVELOP DEEP CONVECTION. ONE BAND OF CONVECTION
WILL CONTINUE TO MOVE ACROSS THE EASTERN OZARKS THIS EVENING WITH
ANOTHER BAND OF CONVECTION NOW DEVELOPING DOWN IN WESTERN ARKANSAS
WILL ROTATE UP ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI
LATER THIS EVENING. ANY ADDITIONAL RAINFALL ON SATURATED GROUNDS
WILL AGGRAVATE AREA STREAMS AND RIVERS. THE CENTRAL AND EASTERN
OZARKS HAVEN'T SEEN THAT MUCH RAINFALL YET WITH THIS SYSTEM AND
WILL TAKE A WHILE FOR THE RAIN TO SATURATE THE GROUND IN THESE
AREAS. BUT IF THERE IS ANY TRAINING OF HEAVIER SHOWERS AND
STORMS...THERE COULD BE SOME ADDITIONAL FLOOD WARNINGS ISSUED
LATER TONIGHT. LOOKING AT MODEL DATA...SUGGESTION ANOTHER JET
STREAK COMING AROUND THE BASE OF THE UPPER LEVEL LOW UP THROUGH
THE OZARKS TONIGHT ALONG WITH A DECENT LOW LEVEL JET. THIS COULD
LEAD TO ANOTHER ENHANCEMENT OF RAINFALL LATER THIS EVENING FOR
SOUTHWEST MISSOURI.

LOOKING INTO TOMORROW...THERE APPEARS TO BE A SLIGHT BREAK IN THE
RAIN MID TO LATE MORNING WITH ANOTHER ROUND OF SHOWERS AND MAYBE
AN ISOLATED THUNDER DEVELOPING BY LATE AFTERNOON INTO WEDNESDAY
EVENING. THIS APPEARS TO BE THE LAST OF THE HEAVIER RAINFALL WITH
THIS LOW AS THE LOW WILL START MOVING TO THE NORTHEAST AND
SHIFTING THE MAIN CONVEYOR BELT OF MOISTURE AND CONVECTION OUT OF
THE AREA.

GRIFFIN

LONG TERM (FRIDAY THROUGH TUESDAY)...

THE UPPER LEVEL LOW WILL CONTINUE TO MOVE EASTWARD ON
FRIDAY...KEEPING SCATTERED SHOWERS AND THUNDERSTORMS OVER THE AREA
THROUGH THE DAY...DIMINISHING IN THE EVENING HOURS.  THE PERSISTENT
CLOUD COVER ON FRIDAY WILL KEEP TEMPERATURES COOL...WITH HIGHS IN
THE LOWER 60S EXPECTED.  TEMPERATURES WILL WARM INTO THE WEEKEND AS
A RIDGE BUILDS INTO THE AREA AND SKIES BEGIN TO CLEAR.  HIGH TEMPERATURES
WILL RISE INTO THE UPPER 60S BY SATURDAY WITH MID 70S EXPECTED BY
SUNDAY.  THESE WARMER TEMPERATURES WILL PERSIST INTO THE BEGINNING
OF THE WORK WEEK.  THERE IS THE POTENTIAL FOR MORE RAINFALL ON
TUESDAY AS ANOTHER STORM SYSTEM PASSES JUST NORTH OF THE AREA.
SIGNIFICANT MODEL DIFFERENCES EXIST AT THIS TIME...SO THERE IS NOT
MUCH CONFIDENCE FOR THE TUESDAY PRECIPITATION FORECAST AT THIS TIME.

KARDELL

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR MOZ055>057-066>069-
     077>081-088>096-101>105.

KS...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Mar 20, 6:30 PM CST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
730 PM CDT TUE MAR 20 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220030-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
730 PM CDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT FLOODING RISK.
  LIMITED LIGHTNING RISK.

DISCUSSION...

PERIODS OF HEAVY RAIN ARE EXPECTED TONIGHT AS AN UPPER LEVEL LOW
MOVES SLOWLY EAST INTO THE CENTRAL AND SOUTHERN PLAINS. THIS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN WITH THE HIGHEST
AMOUNTS EXPECTED ALONG THE HIGHWAY 65 CORRIDOR.

ISOLATED SEVERE STORMS WITH DAMAGING WINDS OR A BRIEF SHORT LIVED
TORNADO WILL BE POSSIBLE THIS EVENING OVER SOUTH CENTRAL
MISSOURI...BUT LIMITED INSTABILITY WILL MAKE THE PROBABILITY OF
SEVERE WEATHER VERY LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ADDITIONAL LOCALLY HEAVY RAIN WILL OCCUR WEDNESDAY WITH THE
HEAVIER RAINFALL SHIFTING EAST TO THE MISSOURI HIGHWAY 65 AND
HIGHWAY 5 CORRIDORS. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE
POSSIBLE...BUT SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT SIX HOURS ALONG
  AND EAST OF AN OSAGE BEACH TO SEYMOUR TO AVA LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Local storm report, Mar 20, 3:46 PM CST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
446 PM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLOOD            4 N JASPER              37.40N 94.31W
03/20/2012                   BARTON             MO   DEPT OF HIGHWAYS

            MODOT REPORTS HWY 126...ONE HALF MILE FROM U.S. 71 IS
            FLOODED.

0240 PM     FLOOD            2 N STOTESBURY          38.00N 94.57W
03/20/2012                   VERNON             MO   DEPT OF HIGHWAYS

            MODOT REPORTS HWY V AT RT D IS FLOODED AND CLOSED.

&&

BOXELL
Special weather statement, Mar 20, 5:08 PM CST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
608 PM CDT TUE MAR 20 2012

MOZ105-202345-
OZARK MO-
608 PM CDT TUE MAR 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR OZARK COUNTY UNTIL 645 PM CDT...

AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST
OF UDALL TO 10 MILES SOUTHEAST OF PONTIAC TO 9 MILES SOUTHEAST OF
PONTIAC...MOVING NORTH AT 50 MPH. WINDS AROUND 45 MPH ARE EXPECTED
WITH THESE STORMS.

PEOPLE IN OZARK COUNTY...INCLUDING GAINESVILLE...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3649 9267 3681 9263 3679 9211 3654 9212
      3649 9213
TIME...MOT...LOC 2308Z 190DEG 44KT 3637 9237 3647 9244
          3645 9251

WISE
Special weather statement, Mar 20, 6:12 PM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 PM CDT TUE MAR 20 2012

MOZ096-097-105-210100-
DOUGLAS MO-HOWELL MO-OZARK MO-
712 PM CDT TUE MAR 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OZARK...SOUTHEASTERN
DOUGLAS AND WESTERN HOWELL COUNTIES UNTIL 800 PM CDT...

AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF BAKERSFIELD...OR 23 MILES
SOUTHWEST OF WEST PLAINS...MOVING NORTH AT 50 MPH. PEA TO HALF INCH
SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN EASTERN OZARK...SOUTHEASTERN DOUGLAS AND WESTERN HOWELL
COUNTIES...INCLUDING BAKERSFIELD...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3697 9214 3695 9186 3649 9194 3649 9218
TIME...MOT...LOC 0012Z 186DEG 43KT 3650 9206

WISE
Local storm report, Mar 20, 6:26 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
726 PM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     1 S NORWOOD             37.09N 92.41W
03/20/2012                   WRIGHT             MO   AMATEUR RADIO

            REPORT OF POWERLINE DOWN ALONG HWY PP.

&&

BOXELL
Special weather statement, Mar 20, 6:27 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
727 PM CDT TUE MAR 20 2012

MOZ081-082-092-210100-
LACLEDE MO-TEXAS MO-WRIGHT MO-
727 PM CDT TUE MAR 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WRIGHT...NORTHWESTERN
TEXAS AND SOUTHEASTERN LACLEDE COUNTIES UNTIL 800 PM CDT...

AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
MANES TO MANES TO DAWSON...MOVING NORTH AT 50 MPH. WINDS AROUND 50
MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3731 9240 3728 9264 3775 9251 3765 9226
      3764 9225 3761 9224 3760 9212 3717 9225
TIME...MOT...LOC 0027Z 194DEG 50KT 3739 9250 3740 9237
          3733 9230

WISE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 flood. Local standard time, as filed.

Flood, Vernon

When
March 20, 8:16 PM CST to 9:16 PM CST
Where
Vernon County, 2.14 mi SSE of Deerfield to 2.11 mi S of Deerfield
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.800, -94.510

Route KK between Highway 43 and Route T south of Deerfield was closed due to flooding.

Flood, Webster

When
March 21, 12:43 AM CST to 1:43 AM CST
Where
Webster County, 0.69 mi N of Olga to 0.41 mi NNE of Olga
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.110, -92.920

Several low water crossings were flooded along Highway Z.

Flood, Webster

When
March 21, 3:46 AM CST to 4:46 AM CST
Where
Webster County, 1.77 mi NE of Seymour Owen Fld Arp to 1.51 mi NNE of Seymour Owen Fld Arp
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.200, -92.710

Several low water crossings were flooded along Route V.

Flood, Wright

When
March 21, 3:46 AM CST to 4:46 AM CST
Where
Wright County, 1.38 mi N of Jerktail to 2.04 mi NNE of Jerktail
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.440, -92.450

Several low water crossings were flooded.

Flood, Wright

When
March 21, 3:52 AM CST to 4:52 AM CST
Where
Wright County, 4.1 mi NNE of Mansfield to 3.79 mi NE of Mansfield
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.170, -92.540

Several low water crossings were flooded along Highway AB.

Flood, Webster

When
March 21, 6:00 AM CST to 7:00 AM CST
Where
Webster County, 2.15 mi NE of Sarvis Pt to 2.29 mi NE of Sarvis Pt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.100, -92.850

Dillion Road was flooded at the Finley Creek low water crossing.

Flood, Webster

When
March 21, 6:00 AM CST to 7:00 AM CST
Where
Webster County, 2.65 mi NNE of Sarvis Pt to 2.56 mi NNE of Sarvis Pt
Cause
Heavy Rain
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
37.116, -92.863

Several low water crossings were flooded and one vehicle was stalled in high water.

Flood, Webster

When
March 21, 6:00 AM CST to 7:00 AM CST
Where
Webster County, 1.38 mi N of Olga to 1.12 mi SE of Fordland
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.120, -92.920

Highway Z south Highway 60 was flooded and closed.

Flood, Webster

When
March 21, 6:00 AM CST to 7:00 AM CST
Where
Webster County, 1.79 mi ENE of North View Hill to 2.17 mi NE of North View Hill
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.310, -92.990

Greenwood and Cologna Roads were flooded north of Interstate 44 and several water rescues were conducted.

Flood, Howell

When
March 21, 8:10 AM CST to 9:10 AM CST
Where
Howell County, 5.09 mi S of West Plains to 4.9 mi S of West Plains
Cause
Dam / Levee Break
Reported by
Emergency Manager
Coordinates
36.657, -91.865

Portions of Highway 17 south of West Plains had water over the roadway.

Flood, Howell

When
March 21, 8:10 AM CST to 9:10 AM CST
Where
Howell County, 3.83 mi SSW of Olden to 4.05 mi SSW of Olden
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.820, -91.950

A car stalled out in a low water crossing northwest of West Plains on County Road 5130. The roadway was closed.

Flood, Ozark

When
March 21, 12:30 PM CST to 1:30 PM CST
Where
Ozark County, 1.31 mi ENE of Lawndale to 1.4 mi NE of Lawndale
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.640, -92.230

Highway H was closed due to flooding and numerous low water crossings were flooded and impassable.

Flood, Ozark

When
March 21, 12:30 PM CST to 1:30 PM CST
Where
Ozark County, 0.89 mi NE of Sycamore to 0.78 mi NE of Sycamore
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.710, -92.270

Highway 181 on Bryant Creek was flooded and closed.

Flood, Wright

When
March 21, 12:30 PM CST to 1:30 PM CST
Where
Wright County, 3.22 mi SSE of St George to 2.97 mi NW of Rayborn
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.340, -92.420

Several low water crossings on Route E were closed due to flooding.

Flood, Laclede

When
March 21, 8:35 PM CST to 9:35 PM CST
Where
Laclede County, 1.29 mi ESE of Falcon to 1.27 mi ENE of Falcon
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
37.590, -92.360

Flooding occurred along the Gasconade River in southeastern Laclede County. Water rose into a home near the river and Highway 35 south of Falcon. Evacuations of a nearby resort occurred due to rising river levels.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2012Every state in 2012This day in weather historyWarnings in Missouri, March 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 363316, 363317, 363318, 363319, 363320, 363321, 363322, 363323, 363324, 363325, 363326, 363327, 363328, 363329, 363330.